Alert archive / Iowa / Wind Advisories in 2025
Wind Advisory 12, NWS Des Moines, IA
NWS Des Moines, IA issued this wind advisory at Oct 28, 2025, 10:51 AM CDT for Crawford County, Sac County, Iowa. It took effect at Oct 28, 2025, 7:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2025, 10:51 AM CDT (15:51 UTC)
- In effect from
- Oct 28, 2025, 7:00 PM CDT
- Expired
- Oct 29, 2025, 4:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Des Moines, IA
Counties Crawford County, IA, Sac County, IA
The radar
The Omaha radar (KOAX), 136 km from the middle of the area, began a volume at 15:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 3.9 hours before the alert went out and 322 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
514 WWUS73 KDMX 281551 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 1051 AM CDT Tue Oct 28 2025 IAZ033-044-290200- /O.NEW.KDMX.WI.Y.0012.251029T0000Z-251029T0900Z/ Sac-Crawford- Including the cities of Sac City, Lake View, Odebolt, Schaller, Denison, Wall Lake, and Early 1051 AM CDT Tue Oct 28 2025 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM CDT WEDNESDAY... * WHAT...North winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Crawford and Sac Counties. * WHEN...From 7 PM this evening to 4 AM CDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Donavon
2 follow-up statements
536 WWUS73 KDMX 290100 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 800 PM CDT Tue Oct 28 2025 IAZ033-044-290900- /O.CON.KDMX.WI.Y.0012.000000T0000Z-251029T0900Z/ Sac-Crawford- Including the cities of Schaller, Denison, Lake View, Early, Sac City, Odebolt, and Wall Lake 800 PM CDT Tue Oct 28 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT WEDNESDAY... * WHAT...North winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Crawford and Sac Counties. * WHEN...Until 4 AM CDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Dodson
590 WWUS73 KDMX 290832 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 332 AM CDT Wed Oct 29 2025 IAZ033-044-290945- /O.EXP.KDMX.WI.Y.0012.000000T0000Z-251029T0900Z/ Sac-Crawford- Including the cities of Wall Lake, Early, Sac City, Lake View, Schaller, Odebolt, and Denison 332 AM CDT Wed Oct 29 2025 ...WIND ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING... The strongest wind speeds have ended and thus the advisory will be allowed to expire. Breezy winds from the north will continue to gradually decrease through the day. $$ Ansorge
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Oct 28, 6:21 AM CDT, 4 hours 30 minutes earlier. Its key messages:
- While there are spotty light showers early this morning, the main period of rain will be slow to arrive from west to east today. Once it does start raining at a given location, it will do so for about 12 to 18 hours.
- Winds turn breezy over western Iowa later this afternoon and across central Iowa tonight becoming windy, especially western and southern Iowa through at least Wednesday morning.
- Next best chance for precipitation Friday night or Saturday.
Area forecast discussion, Oct 28, 6:21 AM CDT, 4 hours 30 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 621 AM CDT Tue Oct 28 2025 ...Updated for the 12z Aviation Discussion... .KEY MESSAGES... - While there are spotty light showers early this morning, the main period of rain will be slow to arrive from west to east today. Once it does start raining at a given location, it will do so for about 12 to 18 hours. - Winds turn breezy over western Iowa later this afternoon and across central Iowa tonight becoming windy, especially western and southern Iowa through at least Wednesday morning. - Next best chance for precipitation Friday night or Saturday. && .DISCUSSION... Issued at 244 PM CDT Mon Oct 27 2025 A strong Pacific jet continues to move in today, bringing in Pacific moisture across the Rockies and into the Plains (seen best in water vapor imagery). Moisture is rounding the trough base and ejecting northeastward, following a closed upper low embedded in the main trough. A coastal trough will dig into the Pacific northwest, locking the inland jet into a NW-to-SE orientation. Meanwhile, a stubborn high pressure region residing over the Great Lakes and into Ontario/Quebec will lock the northern stream pattern into place. This will give time for the upper jet to enhance the trough at its base, developing a closed low in the next 36 hours. It will affect Iowa during that intensification process, but the better height falls as well as the more thorough saturation will be kept south of the state. We've seen a lag in low level moisture due to the closed low that has been sitting over the Ozarks/Mid South and that will remain the case as the same system pulls most of the Gulf moisture with it into the coastal southeast. Dry air in our area continues to fight off boundary layer saturation thanks to the easterly winds off of the aforementioned high. Despite the factors inhibiting rainfall amounts, the duration of rainfall from the slowed pattern will keep 1 inch QPF in the forecast for much of the area. Thunder chances remain very low (<10%) for the area, evidenced by CAPE < 100J/kg and little in the way of negative theta-e lapse rates. High likelihood of rain for much of Tuesday and Tuesday night (90-100%) with widespread coverage of rain expected. Hourly rainfall rates will remain under a half inch per hour due to the lack of convective processes. As the low closes off and deepens, its passage will become increasingly dynamic. The immediate aftereffects will be winds on Wednesday on the western half of the inverted trough. 925mb winds over 40kts will be found over portions of southwest Iowa, closest to the MO River valley. CAA and 5mb height rises will persist after midnight Tuesday night and before noon Wednesday. Cloud cover will insulate temperatures overnight, keeping mixing in play without a nocturnal inversion. The favorable wind setup will migrate over southern Iowa Wednesday morning. Current thinking is wind gusts up to 40mph will be possible in the far western and southern parts of the state (75% confidence) which warranted a boost in winds from NBM. In the extended, highs will be in the 50s. The lows will begin to consistently settle in the 30s once skies can clear. Northwest flow remains across the region through the weekend, leaving the region susceptible to additional waves propagating in from Canada. The first of which will be late Friday. Moisture return won't recover by this point, so precipitation amounts will be light. && .AVIATION /12Z TAFS THROUGH 12Z WEDNESDAY/... Issued at 621 AM CDT Tue Oct 28 2025 Spotty light showers are developing over central Iowa, but are expected to have minimal impact and thus continue to advertise VFR conditions for at least the first few hours of this period. However, as rain moves in from west to east today, ceilings and visibilities will lower into MVFR and IFR restrictions. Winds from the east this morning will become from the north or northeast late this afternoon into tonight as they increase in speed, especially over western into parts of southern Iowa. The rain will end from north to south late in the period over northern Iowa. && .DMX WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Jimenez AVIATION...Ansorge
Hazardous weather outlook, Oct 28, 4:08 AM CDT, 6 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 408 AM CDT Tue Oct 28 2025 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-290915- Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper- Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union- Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- 408 AM CDT Tue Oct 28 2025 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Today and tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Ansorge
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.